Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 6, 2021, 7:10 PM EDT for Atkinson County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 7:10 PM EDT (23:10 UTC)
- Expired
- Aug 6, 2021, 8:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 40
County Atkinson County, GA
The radar
The Moody AFB radar (KVAX), 36 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331
WWUS82 KJAX 062310
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
710 PM EDT Fri Aug 6 2021
GAZ149-163-070000-
Atkinson GA-Clinch GA-
710 PM EDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southeastern
Atkinson and northwestern Clinch Counties through 800 PM EDT...
At 710 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lakeland, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Pearson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3124 8305 3126 8304 3139 8284 3119 8271
3107 8297 3118 8297 3118 8305 3120 8304
3120 8305
TIME...MOT...LOC 2310Z 212DEG 14KT 3111 8308
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
NELSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:48 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 6, 2:48 PM EDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
248 PM EDT Fri Aug 6 2021
...HEAVY RAINFALL ISOLATED FLOODING AND GUSTY WINDS FOR COASTAL
NORTHEAST FL AND SOUTHEASTERN GA THIS AFTERNOON...
.NEAR TERM [Through Tonight]...
Main impacts today will be the potential for localized heavy rain,
some strong thunderstorms (gusts 30 to 45 mph), and isolated
flooding.
A quasi-linear, north-south band of showers and thunderstorms was
approaching the Highway-301 corridor around 1:30 PM this afternoon.
This line of convection has been steadily moving slightly north of
due east around 18 MPH amid a south-southwesterly steering flow
between 15-20 MPH. Gusts to between 30-35 MPH will be possible ahead
of this line as it progresses eastward toward the I-95 corridor. The
Atlantic sea breeze has struggled to make inroads this afternoon and
isn't likely to push further than I-95 this afternoon. Once the
outflow from the aforementioned line of storms reaches the Atlc sea
breeze expect another line of thunderstorms to develop along and
east of the I-95. With substantial moisture streaming overhead from
the Gulf (2.26" PWAT observed this morning), ongoing and expected
convection will be capable of producing very heavy rainfall, which
may lead to localized, minor flooding in urban areas.
Activity will weaken with the loss of daytime heating/instability
this evening; however, showers capable of heavy rainfall will
continue to drift northeastward from the Gulf into the Suwannee
river over night. That being noted, the western portion of the
active Flood Watch encompassing the Suwannee Valley has been
extended through Saturday morning.
Fog potential will be dependent on shower activity continuing
tonight across the Suwannee Valley. Nonetheless, patchy fog and low
stratus cannot be ruled out once again across portions of Suwannee
River valley and far interior areas southeast GA late tonight.
Temperatures tonight will be in the lower 70s tonight for inland
areas and in the mid 70s along the coast.
.SHORT TERM [Saturday Through Sunday Night]...
An upper trough will pivot over the area toward the Mid Atlantic
coast through early Sunday. Meanwhile, low level ridge axis across
southern FL will drift slowly northward into northeast FL by Sunday,
directing flow from the south to southeast across northeast FL and
westerly over southeast GA. Drier northwesterly flow aloft behind
the departing upper trough will lower PWATs toward climatological by
Sunday. T-storm coverage is expect to be lower (widely scattered to
scattered) on Saturday as cloud cover associated with the pivoting
trough axis hinders afternoon heating and thus instability.
Southwesterly flow will weaken but continue through Saturday. This
will promote a progressive Gulf sea breeze and limit the westerly
push of the Atlantic sea breeze to the I-95 corridor or slightly
west of it. With flow shifting southerly by Sunday, expect a more
typical summer-time pattern with an Atlantic sea breeze push during
the afternoons. Warming temps aloft will likely keep convection in
check on Sunday. With the wet conditions we've had, minor flooding
will remain a possibility through the weekend.
Cloud cover will limit highs to the upper 80s and low 90s on
Saturday. Abundant sunshine by Sunday will trend highs into the low
to mid 90s areawide.
.LONG TERM [Monday Through Friday]...
Prevailing flow is expected to become southeasterly then easterly
next week as lower ridge axis lifts northward into north-central GA.
This will promote the Atlantic sea breeze and more typical summery,
diurnal convection pattern and best t-storm chances well inland.
With the more summery convection temperatures will also trend warmer
under ridge influence. Highs will lean into the low 90s for inland
locations and near 90 along the coast by Sunday. With the humidity,
it'll feel like the lower 100s in the afternoons throughout next
week.
&&
.AVIATION...
[Through 18Z Thursday]
Numerous showers and storms are oriented from about Jesup GA to
Macclenny to Gainesville and Ocala. KGNV has already been through a
TSRA with gusts to about 29 kt. Expect the activity to slowly push
northeast toward the other sites over the course of the next 4-5
hours. Occasional MVFR and potentially IFR in this activity, mainly
for VSBY. Convection will wane around 00z but some potential for
left-over showers through about 03Z. VFR most locations tonight with
perhaps some patchy fog and low stratus over KVQQ, KJAX, and KGNV
during the pre- dawn hours. Scattered convection once again possible
after about 15Z/16Z Saturday.
&&
.MARINE...
South southwest winds will continue through Saturday becoming more
southerly on Sunday as high pressure over southern Florida lifts
northward. High pressure will dominate and continue to lift
northward into the Carolina waters next week, turning flow onshore
by Tuesday.
Rip Currents: Moderate Risk today decreasing to a Low Risk on
Saturday with an offshore wind and 1 to 3 foot surf.
&&
.HYDROLOGY...
Minor Flooding continues along the Santa Fe River and portions of
the upper Suwannee River. Moderate Flooding is ongoing along the St
Marys River. Expect additional rise in the Santa Fe and upper
Suwannee Basins through the weekend. Will continue to monitor
rainfall across the Black Creek basin.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 88 71 91 72 / 40 50 20 40 10
SSI 77 88 76 90 77 / 30 60 30 30 10
JAX 74 88 74 91 74 / 30 60 20 50 10
SGJ 75 90 74 90 74 / 50 60 30 50 10
GNV 74 88 72 90 73 / 30 50 30 60 10
OCF 73 90 73 91 73 / 30 50 30 60 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Saturday morning for Gilchrist-Southern
Columbia-Suwannee-Western Alachua.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Aug 6, 4:19 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
419 PM EDT Fri Aug 6 2021
FLZ021-035-136-222-236-062115-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-
Suwannee FL-Gilchrist FL-
419 PM EDT Fri Aug 6 2021
...Heavy shower will impact portions of Gilchrist, western Alachua,
southwestern Columbia and southeastern Suwannee Counties through 515
PM EDT...
At 418 PM EDT, Doppler radar was tracking heavy showers over
Trenton, moving northeast at 20 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Trenton, Bell, Ichetucknee Spring, High Springs, Fort White, Obrien,
Newberry, Branford and Hildreth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3003 8253 2999 8258 2994 8251 2948 8253
2948 8256 2954 8256 2953 8265 2956 8266
2958 8295 2962 8297 2975 8294 2976 8295
2980 8292 2981 8293 2983 8289 2988 8287
2989 8292 2996 8293 3001 8300 3004 8301
TIME...MOT...LOC 2018Z 210DEG 18KT 2957 8282
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
NELSONSpecial weather statement, Aug 6, 5:57 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
557 PM EDT Fri Aug 6 2021
GAZ134>136-151-062230-
Pierce GA-Bacon GA-Appling GA-Wayne GA-
557 PM EDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of northwestern Pierce,
southeastern Bacon, west central Wayne and southeastern Appling
Counties through 630 PM EDT...
At 556 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bristol, or 10 miles southeast of Alma, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
New Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3139 8238 3145 8245 3170 8227 3155 8208
TIME...MOT...LOC 2156Z 230DEG 15KT 3146 8233
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, Aug 6, 6:27 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
627 PM EDT Fri Aug 6 2021
GAZ135-136-062315-
Appling GA-Wayne GA-
627 PM EDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of northwestern Wayne
and east central Appling Counties through 715 PM EDT...
At 626 PM EDT, Doppler radar was tracking a strong thunderstorm near
Odum, or near Surrency, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Surrency and Odum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3182 8204 3182 8202 3180 8201 3179 8199
3179 8196 3176 8194 3176 8193 3175 8193
3176 8192 3176 8191 3173 8191 3171 8188
3155 8211 3167 8226 3186 8211
TIME...MOT...LOC 2226Z 219DEG 14KT 3169 8210
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, Aug 6, 6:36 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
636 PM EDT Fri Aug 6 2021
GAZ134-135-151-062315-
Pierce GA-Bacon GA-Appling GA-
636 PM EDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of northwestern Pierce,
southeastern Bacon and southeastern Appling Counties through 715 PM
EDT...
At 636 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, or 8 miles northwest of Blackshear, moving northeast at 10
mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
This storm will remain over mainly rural areas of northwestern
Pierce, southeastern Bacon and southeastern Appling Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3157 8214 3157 8215 3156 8215 3156 8213
3153 8213 3136 8233 3139 8237 3155 8235
3167 8226
TIME...MOT...LOC 2236Z 221DEG 9KT 3139 8234
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
NELSONSpecial weather statement, Aug 6, 6:53 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
653 PM EDT Fri Aug 6 2021
GAZ149-250-062345-
Atkinson GA-Northern Ware GA-
653 PM EDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southeastern
Atkinson and northwestern Ware Counties through 745 PM EDT...
At 653 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Cogdell, or 11 miles east of Pearson, moving northeast
at 15 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Dixie Union, Millwood, Bickley and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3137 8278 3137 8263 3147 8263 3147 8250
3142 8248 3142 8242 3140 8242 3140 8240
3139 8241 3139 8242 3138 8242 3138 8241
3136 8240 3136 8239 3132 8239 3119 8275
3131 8285
TIME...MOT...LOC 2253Z 232DEG 13KT 3129 8266
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, Aug 6, 7:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
710 PM EDT Fri Aug 6 2021
GAZ149-163-070000-
Atkinson GA-Clinch GA-
710 PM EDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southeastern
Atkinson and northwestern Clinch Counties through 800 PM EDT...
At 710 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lakeland, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Pearson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3124 8305 3126 8304 3139 8284 3119 8271
3107 8297 3118 8297 3118 8305 3120 8304
3120 8305
TIME...MOT...LOC 2310Z 212DEG 14KT 3111 8308
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:49 PM EDT | Special Weather Statement | JAX | Bradford | 41 min |
| Aug 6, 2:27 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 48 min |
| Aug 6, 3:10 PM EDT | Special Marine Warning | JAX | 65 min | |
| Aug 6, 3:35 PM EDT | River Flood Warning | JAX | Alachua, Columbia | 21 days |
| Aug 6, 3:40 PM EDT | Special Marine Warning | JAX | 65 min | |
| Aug 6, 3:55 PM EDT | Special Marine Warning | JAX | 65 min | |
| Aug 6, 4:19 PM EDT | Special Weather Statement | JAX | Gilchrist | 56 min |
| Aug 6, 4:42 PM EDT | Special Marine Warning | JAX | 39 min | |
| Aug 6, 4:53 PM EDT | Special Marine Warning | JAX | 67 min | |
| Aug 6, 2:53 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 52 min |
| Aug 6, 5:57 PM EDT | Special Weather Statement | JAX | Bacon | 33 min |
| Aug 6, 6:27 PM EDT | Special Weather Statement | JAX | Appling | 48 min |
| Aug 6, 6:36 PM EDT | Special Weather Statement | JAX | Pierce | 39 min |
| Aug 6, 6:53 PM EDT | Special Weather Statement | JAX | Atkinson | 52 min |
| Aug 6, 7:16 PM EDT | Special Weather Statement | JAX | Bacon | 44 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.